Getting horrible pains in my lower back

For a long while now I occasionaly get these horrendous pains in my lower back, they're usually on my right side and always in the rough area of my kidneys. They come on fairly slowy and build up and up to the point where they hurt so much they take my breath away, found very little that helps whilst this is happening, when they stop the just stop dead (like they've been switched off), the last one hurt so much I ended up in tears (which for a 17 stone HGV driver is not normal)

Has anyone else had similar pains ?? Would be good to know what the hell it is, I'm not currently seeing a consultant as the one I was under left and her replacement hardly spoke a word of english.

7 Replies

oldestnewest
  • Hi tomcat

    Welcome n glad you found us. Hope we can help you.

    A lot of us seem to suffer from spinal related pain, which causes sciatic nerve pain, however yours could be related to kidneys, have they done urine tests etc to rule out infection etc. I've had a lot of issues with kidneys over the years, so its a maybe.

    I hope you find a consultant that can help hon, a good rheumy or haematologist!!!

    I assuming from hgv you're in the UK!?!?! Only ask because a referral to st thomas's in London would be great idea for you!!!

    Having read through other posts will try answer all in one....

    Pains in head yep, out of the blue and hurt like hell, usually when inr is low!!

    Inr is a blood test to determine the effect of warfarin/coumadin on bloods thickness. A patient who's not on warfarin/coumadin will have inr of about 1 , after taking blood thinners above our blood thins, inr measures how thin. If blood to thin we could have a bleed, to thick and further clotting events may occur. I always feel better with inr about 3.5.

    Aspirin is given to reduce risk of clots and is believed to reduce headaches etc. However, once we've had a clot either in a vein or artery warfarin/coumadin is next course of treatment..

    Their are other meds that can help with symptoms too.

    Any questions ask away hon.. Another great source of information is the Hughes syndrome foundation at hughes-syndrome.org

    Glad you got a quick diagnosis, but so sorry you got Hughes :-( :-(. Positive attitude and fighting spirit , oooh and bein slightly bolshy helps!!!! :-) :-) :-)

    Take care gentle hugs love sheena xxxxxx :-) :-) :-)

  • Hi Sheena, thanks for the welcome. I'm fortunate enough to not need warfarin, it was considered for a time but fortunatley they managed to use aspirin instead. When I was with my original consultant she was talking about sending me to see Dr Hughes at St Thomas's but apparently he'd retired, think they did speak to someone there who considered the meds they currently had me on where the best option. I've not currently seen a consultant in a few years, the one who replaced by old one can't speak english very well and the next nearest hospital is too far away to be any real use.

  • Hi tom

    I know it's a trek but there are others at st t's who specialize at the Louise coote lupus unit. Also another option is to see prof Hughes at London bridge where he now does a private clinic. I'm not sure how much but there are a few patients on here who have been to see him and find it well worth it.

    Quite a few of us have other autoimmune conditions too, and lots of symptoms in common.

    Hopefully others will post with more help.

    Take care gentle hugs love Sheena xxxxxx :-) :-) :-)

  • Warfarin has nothing to do with the bloods thickness or thinness, warfarin is NOT a blood thinner it is an anticougulant. Warfarin decreases the bodies ability to clot by blocking Vitamin k clotting factors. No anticougulants such as warfarin, coumadin, heparin, lovenox, aspirin thin the blood.

    Renae

  • Hi Just to add urine tests ony take a minuet if you make an appointment with your Gp /Nurse they can test with a dip stick.if it shows that you have an infection they will/may send it off to the lab, you would probably need antibiotic. The dip stick can also tell the Doctor if you have blood in your urine also protein,plus other things, so it is well worth making an appointment.

    If you take a specimen with you ( not in a very large coffee jar if you can) Like I was given when I was a nurse.

    To should try and drink a lot of fluids and take breaks as much as you can and have a walk around, drinking loads you will probably have Too.

    It might be that you have problems with muscles/ bone pain which can be refered to other parts of your body.

    Karen xx

  • Hi Tomcat, it could be a bladder/kidney infection, have you been checked for it yet?

    Also as Sheena says many of us have problems with our backs, wether it is due to APS or something else, in your case may it have been worsened because of the job you do? I know a few HGV drivers that do suffer from bad backs & also in severe cases have had hernias (but obviously the pain will be more in your tum area & side).....maybe enquire about them? you really need to be looked at & perhaps them to re think going on Warfarin?

    Warfarin is an anticoagulant but is also described as a blood thinner by many of the medical proffesion, a little light reading!:

    stoptheclot.org/learn_more/...

    Many of us get pains in the head too, I get frequent migraines, it also feels like an icecube is dropped into my scull at times too! plus the sharp pains that makes you drop your head for a bit.

    Hope this is of any help, all the best :)

  • Hi suzi

    thanks hon

    interesting reading.

    Love n hugs Sheena xxxxxx :-) :-) :-)

You may also like...